MAUDE Adverse Event Report: MICROVENTION, INC. HYPERSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYPERSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 8410-0408
Medical Device Problem Codes Detachment Of Device Component (1104); Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.The coil remains implanted; however, the pusher wire was returned for evaluation.The v-grip used for the procedure was not returned.The pusher wire was kinked at several locations.The implant coil was detached and missing from the pusher, although a small portion of the implant coil remained attached to the pusher wire at the detachment zone.The detached coil was stretched at the proximal end tie knot area.The gold connector end was found to be detached inside the introducer.The introducer was cut open to retrieve the gold connector.The connector appeared to be smashed.There appeared to be some corrosion present close to the solder.The black pet at the transition section was broken and the lead wires were exposed.Destructive analysis on the distal black pet revealed the lead wires were securely attached to the solder joints.There was no evidence of thermal detachment.Results of the product evaluation demonstrated a broken connector, which would have prevented detachment of the implant coil from the pusher due to the presence of an open circuit; however, it is unknown how or when the damage to the connector occurred.Implant coils were still present on the pusher wire and there was no evidence of thermal detachment.The v-grip used for the case was not returned; therefore, analysis of the v-grip and functional testing could not be performed.Based on the reported procedure details and the product evaluation, the complaints of coil non-detachment, coil stretch, and coil break can be confirmed; however, the root cause of the non-detachment cannot be determined.
 
Event or Problem Description
It was reported that after positioning an embolization coil in an aneurysm, the coil would not detach.Multiple attempts were made to detach the coil, without success.During removal, the coil stretched and detached.The coil was pushed back into the aneurysm without incident.There was no reported patient injury.The current patient's status is reported to be good.

Brand Name
HYPERSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6386343
Report Number2032493-2017-00057
Device Sequence Number501360
Product Code HCG
UDI-Device Identifier00811425028094
UDI-Public(01)00811425028094(11)160107(17)210107(10)160107VC1
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K161452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/07/2021
Device Model Number8410-0408
Device Lot Number160107VC1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2017
Initial Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR